Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 4, NWS Grand Rapids, MI

January 15, 2016

NWS Grand Rapids, MI issued this small craft advisory at Jan 15, 2016, 4:05 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 4:05 AM EST (09:05 UTC)
Expired
Jan 19, 2016, 4:01 AM EST
In force
4 days
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

779 
WHUS73 KGRR 150905
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 AM EST FRI JAN 15 2016

LMZ844>849-151715-
/O.NEW.KGRR.SC.Y.0004.160115T0905Z-160117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
405 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* WINDS...BECOMING SOUTH AND INCREASING TO 15 TO 25 KNOTS THIS
  MORNING. WINDS THEN BECOMING NORTHWEST TONIGHT. 

* WAVES...3 TO 5 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
16 follow-up statements
673 
WHUS73 KGRR 151558
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST FRI JAN 15 2016

LMZ844>849-160000-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1058 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...SOUTH WINDS TO 15 TO 25 KNOTS THIS MORNING. WINDS THEN
  BECOMING NORTHWEST TONIGHT.

* WAVES...3 TO 5 FEET TODAY BUILDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
834 
WHUS73 KGRR 151955
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
255 PM EST FRI JAN 15 2016

LMZ844>849-160400-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
255 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...SOUTH WINDS TO 15 TO 25 KNOTS THIS MORNING. WINDS THEN 
  BECOMING NORTHWEST TONIGHT. 

* WAVES...3 TO 5 FEET BUILDING  TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
714 
WHUS73 KGRR 160214
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 PM EST FRI JAN 15 2016

LMZ844>849-161015-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
914 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...5 TO 8 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
123 
WHUS73 KGRR 160831
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EST SAT JAN 16 2016

LMZ844>849-161645-
/O.EXT.KGRR.SC.Y.0004.000000T0000Z-160118T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 AM EST SAT JAN 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING WEST.

* WAVES...5 TO 8 FEET SUBSIDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
557 
WHUS73 KGRR 161605
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 AM EST SAT JAN 16 2016

LMZ844>849-170015-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160118T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1105 AM EST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TO 30 KNOTS
  SUNDAY.

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
459 
WHUS73 KGRR 162034
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 PM EST SAT JAN 16 2016

LMZ844>849-170445-
/O.EXT.KGRR.SC.Y.0004.000000T0000Z-160119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
334 PM EST SAT JAN 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TO 30 KNOTS 
  SUNDAY. 

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
770 
WHUS73 KGRR 170240
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 PM EST SAT JAN 16 2016

LMZ844>849-171045-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
940 PM EST SAT JAN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TO 30 KNOTS 
  SUNDAY. 

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
854 
WHUS73 KGRR 170855
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EST SUN JAN 17 2016

LMZ844>849-171700-
/O.EXT.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 AM EST SUN JAN 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY...

* WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST THIS AFTERNOON.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
395 
WHUS73 KGRR 171529
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 AM EST SUN JAN 17 2016

LMZ844>849-172330-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1029 AM EST SUN JAN 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST 30 THROUGH MONDAY.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
511 
WHUS73 KGRR 172003
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EST SUN JAN 17 2016

LMZ844>849-180415-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
303 PM EST SUN JAN 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST 30 TONIGHT...15 TO 25 KNOTS MONDAY AND MONDAY
  NIGHT.

* WAVES...5 TO 8 FEET INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
376 
WHUS73 KGRR 180308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EST SUN JAN 17 2016

LMZ844>849-181115-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1008 PM EST SUN JAN 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
875 
WHUS73 KGRR 180831
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EST MON JAN 18 2016

LMZ844>849-181645-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 AM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS DIMINISHING TONIGHT.

* WAVES...5 TO 8 FEET INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
870 
WHUS73 KGRR 181528
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EST MON JAN 18 2016

LMZ844>849-182330-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1028 AM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
154 
WHUS73 KGRR 182026
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EST MON JAN 18 2016

LMZ844>849-190430-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
326 PM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS
  BY MID MORNING TUESDAY.

* WAVES...4 TO 7 FEET INTO WILL SUBSIDE 2 TO 4 FEET DURING THE DAY
  TIME HOURS OF TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
450 
WHUS73 KGRR 190227
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EST MON JAN 18 2016

LMZ844>849-191030-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
927 PM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 
  KNOTS BY MID MORNING TUESDAY. 

* WAVES...4 TO 7 FEET INTO WILL SUBSIDE 2 TO 4 FEET DURING THE 
  DAY TIME HOURS OF TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
828 
WHUS73 KGRR 190901
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 AM EST TUE JAN 19 2016

LMZ844>849-191015-
/O.CAN.KGRR.SC.Y.0004.000000T0000Z-160119T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 AM EST TUE JAN 19 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE DAY TODAY WITH
WINDS DIMINISHING AND WAVES SUBSIDING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 3:30 AM EST, 35 minutes earlier.

Area forecast discussion, Jan 15, 3:30 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EST FRI JAN 15 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 330 AM EST FRI JAN 15 2016

A SYSTEM WILL TRACK NORTHEAST ACROSS WISCONSIN AND NORTHERN LOWER
MICHIGAN THROUGH THIS EVENING. THIS SYSTEM WILL BRING MAINLY RAIN
SHOWERS TO THE AREA THROUGH TODAY. RAIN WILL CHANGE OVER TO SNOW
BEHIND THE SYSTEM AS COLDER AIR MOVES IN THIS EVENING. LAKE EFFECT
SNOW SHOWERS WILL THEN BECOME LIKELY LATER TONIGHT AND LASTING INTO
EARLY NEXT WEEK. THE BEST CHANCE OF LAKE EFFECT WILL COME ON SUNDAY
AND SUNDAY NIGHT AS A STRONG WAVE MOVES THROUGH THE AREA.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 330 AM EST FRI JAN 15 2016

OUR MAIN ITEMS OF INTEREST IN THE SHORT TERM PORTION OF THE FCST ARE
PCPN TRENDS FOR TODAY WITH THE SYSTEM...AND THEN LAKE EFFECT TRENDS
FROM TONIGHT RIGHT ON THROUGH SUN.

WARM AIR IS TRYING TO OVERSPREAD THE AREA THIS MORNING...BUT IS
HAVING A SOMEWHAT DIFFICULT TIME INITIALLY AT THE SFC. SFC ANALYSIS
INDICATES WELL THAT THE FRONT IS ROUGHLY FROM A HOLLAND TO JUST
SOUTH OF LANSING LINE AS OF 08Z THIS MORNING. THE FRONT DELINEATES
40S SOUTH OF IT WITH A SOUTH WIND...FROM 20S WITH A EAST WIND NORTH
OF IT.

WE EXPECT AN INCREASE IN MAINLY RAIN CHCS TODAY...LIKELY TOWARD OR
JUST AFTER NOON. WE ARE SEEING A GOOD DEAL OF MOISTURE SURGING IN
JUST ALOFT CURRENTLY. IT WILL TAKE UNTIL ALMOST AFTERNOON FOR THE
DEEPER MOISTURE TO MOVE IN TO ALLOW FOR RAIN TO OCCUR. IF SOME RAIN
WERE TO DEVELOP A LITTLE EARLIER AT THE NOSE OF THE WARM/MOIST SURGE
ALOFT...SOME FREEZING RAIN WOULD BE POSSIBLE UP NORTH. THE LIKELY
SCENARIO IS THAT THINGS WARM UP ENOUGH AS THE WARM FRONT MOVES NORTH
THAT PCPN WOULD REMAIN LIQUID.

RAIN WILL DIMINISH EARLY THIS EVENING AS THE FRONT MOVES THROUGH AND
THE LLJ/MOISTURE SURGE ALOFT SHIFTS EAST. ANY LIGHT PCPN THAT WOULD
REMAIN WOULD TRANSITION OVER TO LIGHT SNOW FROM WEST TO EAST
BEGINNING ABOUT 21Z ACROSS THE LAKESHORE. WE SHOULD NOT SEE ANY
SIGNIFICANT ACCUMS TONIGHT AS INVERSION HEIGHTS COME DOWN.

WE WILL SEE SOME LAKE EFFECT SNOW SHOWERS FROM TONIGHT THROUGH SAT
NIGHT. WE ARE NOT EXPECTING SIGNIFICANT ACCUMULATIONS HOWEVER AS
CONDITIONS ARE LESS THAN IDEAL FOR ROBUST LAKE EFFECT. INVERSION
HEIGHTS WILL BE DROPPING TO AROUND 3-4K FT WITH THE NRN BRANCH OF
THE JET REMAINING NORTH OF THE AREA. MOISTURE WILL ALSO BE LACKING
WITH THE LOWER INVERSION HEIGHTS. INSTABILITY WILL BE THE ONLY
POSITIVE THING THROUGH SAT NIGHT AS H850 TEMPS WILL DROP DOWN INTO
THE NEGATIVE MID TEENS C FOR SAT. THE FAVORED AREAS WILL BE THE NW
FLOW FAVORED AREAS NW AND SW OF GRAND RAPIDS.

WE EXPECT AN UPTICK IN THE SNOW SHOWER COVERAGE AND INTENSITY
BEGINNING EARLY SUN MORNING WITH THE CORE OF THE POTENTIAL COMING IN
BY 18Z SUN. THIS OCCURS AS A STRONG SHORT WAVE DROPS SE INTO THE
AREA AT THAT TIME. THE NRN JET CORE WILL DROP SOUTH OF THE
AREA...INVERSION HTS WILL RISE AS A RESULT...AND DEEPER MOISTURE
WITH THE WAVE WILL MOVE IN. ONCE AGAIN...NW FLOW AREAS WILL BE
FAVORED WITH SOME LOCALLY HEAVIER BANDS LIKELY. INSTABILITY WILL
BECOME MODERATE TO SEVERE AS H850 TEMPS DROP TO THE NEGATIVE MID 20S
C. THIS WILL KEEP TEMPS IN THE MID TEENS FOR HIGHS ON SUN.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 330 AM EST FRI JAN 15 2016

THE LONG TERM PERIOD STILL FEATURES PLENTY OF COLD AIR AND LAKE
EFFECT SNOW SHOWERS. NO MAJOR SYSTEMS OF NOTE ARE SEEN IN THE LONG
TERM...BUT A PROLONGED PERIOD OF COLD AIR FLOWING OVER LAKE MICHIGAN
IN NORTHWEST FLOW SHOULD PRODUCE LONG DURATION LAKE EFFECT SNOW. IN
OTHER WORDS ITS GOING FOR FEEL LIKE JANUARY.

SUNDAY NIGHT STILL LOOKS LIKE A TIME FRAME OF DECENT LAKE EFFECT
SNOW. FEEL THE MOISTURE PROFILES ARE A BIT UNDERDONE. SUNDAY NIGHT
WILL HAVE DEEP CYCLONIC FLOW IN PLACE AS WELL AS SHORTWAVE/S AIDING
AN UNSTABLE LAKE ENVIRONMENT. DELTA T/S WILL BE IN THE UPPER 20S C.
THE DGZ WILL BE LOW AND FAIRLY SHALLOW WHICH WILL LEAD TO SMALL
FLAKE SIZE...BUT WE WILL SEE ACCUMULATING SNOW TOWARDS LAKE
MICHIGAN. THE COLD TEMPERATURES AND ONGOING SNOW WILL LEAD TO TRAVEL
IMPACTS THAT WILL PUSH INTO THE MONDAY MORNING COMMUTE.

LAKE EFFECT SNOW WILL CONTINUE FOR MONDAY THROUGH WEDNESDAY AS
ENOUGH LAKE INSTABILITY CONTINUES AS WELL AS SOME SHALLOW MOISTURE.
NOT EXPECTING MAJOR SNOWS IN THIS TIME FRAME...BUT LAKE EFFECT WILL
CONTINUE THROUGHOUT THE EARLY TO MID WEEK TIME FRAME. INCH OR TWO
TYPE OF SNOWS EACH FORECAST PERIOD WHEN ADDED UP OVER MULTIPLE DAYS
WILL NOT BE TRIVIAL.

WE MODERATE TEMPERATURES INTO THE END OF THE WEEK AND THE LAKE WILL
FINALLY SHUT OFF AS WE HEAD INTO THURSDAY. AT THIS POINT WENT DRY
FOR THURSDAY.

IT WILL BE A COLD PERIOD WITH HIGHS ONLY IN THE TEENS TO START THE
WEEK WARMING INTO THE 20S BY THURSDAY. THE SNOW IS NOT GOING
ANYWHERE ANY TIME SOON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1215 AM EST FRI JAN 15 2016

AREAS OF MVFR FOG TONIGHT... WITH MVFR CIGS DEVELOPING FRIDAY
MORNING FOLLOWED BY WIDESPREAD IFR TO LIFR CIGS IN THE AFTERNOON
WHEN RAIN AND DRIZZLE BECOME MORE WIDESPREAD. LLWS THROUGH 12Z
FRIDAY WITH SOUTHWEST WINDS OF 40 KTS AT 2000 FT AND SFC WINDS
AROUND 10 KTS FROM THE SOUTHEAST.

&&

.MARINE...
ISSUED AT 330 AM EST FRI JAN 15 2016

WE WILL BE ISSUING A SMALL CRAFT ADVISORY WITH THIS FCST PACKAGE OUT
THROUGH SAT NIGHT...WITH AN EXTENSION LIKELY BEYOND THAT TIME. WINDS
WILL BE CRANKING UP THIS MORNING AS THE ENTIRE AREA GETS INTO THE
WARM SECTOR OF THE SYSTEM MOVING THROUGH THE AREA. WINDS WILL THEN
REMAIN FAIRLY SOLID BEHIND THE FRONT AS THE COLD AIR RUSHES BACK IN.
THERE IS A CHC SOME GALES COULD OCCUR THIS EVENING...HOWEVER THIS
WOULD BE SHORT LIVED AND MARGINAL SO WE WILL HOLD WITH AN ADVISORY
AT THIS TIME.

&&

.HYDROLOGY...
ISSUED AT 108 PM EST THU JAN 14 2016

ICE JAMMING IS LIKELY AFFECTING THE GRAND RIVER AT ROBINSON
TOWNSHIP. WARMER TEMPERATURES ALONG WITH SOME RAINFALL FRIDAY MAY
HELP LOOSEN THE JAM AND SOFTEN THE ICE FURTHER. THE FLOATING ICE
ON THE RIVER DOES NOT LOOK PARTICULARLY THICK SO IT MAY NOT TAKE
MUCH TO FREE THE JAM UP WITH MORE FAVORABLE WEATHER CONDITIONS
THROUGH FRIDAY. ELSEWHERE THERE IS LIKELY SOME ICE BUILDING
UPSTREAM OF DIMONDALE ON THE GRAND RIVER. HOWEVER...THE RIVER
STAGE AT DIMONDALE IS WELL BELOW BANKFULL PRESENTLY. WE WILL
CONTINUE TO MONITOR AREA RIVERS. A DEEP FREEZE LATER THIS WEEKEND
INTO NEXT WEEK WILL PUT A STOP TO ICE MOVEMENT AND WILL ALLOW FOR
ICE TO REDEVELOP. IF THE ROBINSON TWP JAM DOES NOT RELEASE BY THE
TIME THE ARCTIC AIR ARRIVES THEN MORE SIGNIFICANT ISSUES MAY
DEVELOP POTENTIALLY...WITH FURTHER ICE FORMATION OCCURRING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...MEADE
HYDROLOGY...HOVING
MARINE...NJJ
Hazardous weather outlook, Jan 14, 10:11 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 PM EST THU JAN 14 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1011 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SOME LIGHT FREEZING DRIZZLE TONIGHT...
ESPECIALLY NORTH OF INTERSTATE 96. SOME PATCHY FOG WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ARCTIC AIR SURGES BACK INTO THE REGION OVER THE WEEKEND AFTER A
MODERATING TREND ON THURSDAY AND FRIDAY. COLD WEATHER AND LAKE
EFFECT SNOWS WILL BE COMMON FROM SATURDAY INTO WEDNESDAY. HEAVY
LAKE EFFECT SNOWS ARE POSSIBLE FROM SATURDAY NIGHT INTO MONDAY
TOWARDS LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-151115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1011 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES WILL BECOME HAZARDOUS ONCE AGAIN TO SMALLER CRAFT
BEGINNING LATE TONIGHT AND FRIDAY AS SOUTH WINDS INCREASE. FRIDAY
NIGHT THROUGH THE WEEKEND NORTHWEST WINDS AND WAVES WILL CONTINUE
TO BE A THREAT TO SMALLER CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:48 AM ESTRiver Flood AdvisoryGRRIonia7 days
Jan 15, 10:48 AM ESTRiver Flood AdvisoryGRRIngham62 hr
Jan 15, 10:48 AM ESTRiver Flood AdvisoryGRRClinton5 days

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.